Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS Grand Rapids, MI

July 25, 2012Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 25, 2012, 9:50 PM EDT for Mason County, Oceana County, Michigan. It was in force for 70 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 9:50 PM EDT (01:50 UTC)
Expired
Jul 25, 2012, 11:00 PM EDT
In force
70 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 126 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 10:10 PM EDTTSTM WND GST 50Ludington, MI
Jul 25, 10:10 PM EDTTSTM WND GST 66Ludington, MIMEASURED BY VIEWER. MANY TREES DOWN AND WIRES.
Jul 25, 10:14 PM EDTTSTM WND GST 452 E Ludington, MI
Jul 25, 10:40 PM EDTTSTM WND DMGShelby, MIWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 7:38 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2643 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
16.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS53 KGRR 260150
SVRGRR
MIC105-127-260300-
/O.NEW.KGRR.SV.W.0053.120726T0150Z-120726T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN WEST CENTRAL MICHIGAN...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 1100 PM EDT

* AT 947 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE 25 MILES WEST OF LUDINGTON TO 55 MILES        
  NORTHWEST OF LUDINGTON..AND MOVING SOUTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENTWATER...          LUDINGTON...          SHELBY...
  FREESOIL...           SILVER LAKE STATE PARK...
  CRYSTAL VALLEY...     FERRY...              ELBRIDGE...
  MEARS...              STONY LAKE...         NEW ERA...
  LITTLE POINT SABLE... ROTHBURY...           WALKERVILLE...
  HART...               LAKE MICHIGAN RECREATION AREA...
  HAMLIN LAKE...        BIG SABLE POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

LAT...LON 4367 8654 4380 8644 4397 8647 4406 8652
      4412 8644 4418 8639 4417 8604 4347 8604
      4347 8646 4361 8655
TIME...MOT...LOC 0149Z 296DEG 58KT 4435 8689 4396 8689
          4382 8746
WIND...HAIL 60MPH 1.00IN

$$

OSTUNO
2 follow-up statements
888 
WWUS53 KGRR 260212
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EDT WED JUL 25 2012

MIC105-127-260300-
/O.CON.KGRR.SV.W.0053.000000T0000Z-120726T0300Z/
MASON MI-OCEANA MI-
1012 PM EDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCEANA AND
MASON COUNTIES UNTIL 1100 PM EDT...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MANISTEE TO
PENTWATER TO 30 MILES WEST OF PENTWATER...MOVING SOUTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENTWATER...          LUDINGTON...          SHELBY...
  FREESOIL...           SILVER LAKE STATE PARK...
  CRYSTAL VALLEY...     FERRY...              ELBRIDGE...
  MEARS...              STONY LAKE...         NEW ERA...
  HESPERIA...           LITTLE POINT SABLE... ROTHBURY...
  WALKERVILLE...        HART...              
  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4367 8654 4380 8644 4397 8647 4406 8652
      4412 8644 4418 8639 4417 8604 4347 8604
      4347 8646 4361 8655
TIME...MOT...LOC 0213Z 296DEG 49KT 4414 8636 4375 8637
          4361 8694
WIND...HAIL 60MPH 1.00IN

$$

LAURENS
303 
WWUS53 KGRR 260256
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 PM EDT WED JUL 25 2012

MIC105-127-260306-
/O.EXP.KGRR.SV.W.0053.000000T0000Z-120726T0300Z/
MASON MI-OCEANA MI-
1056 PM EDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR OCEANA AND MASON COUNTIES WILL
EXPIRE AT 1100 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4367 8654 4380 8644 4397 8647 4406 8652
      4412 8644 4418 8639 4417 8604 4347 8604
      4347 8646 4361 8655
TIME...MOT...LOC 0256Z 296DEG 49KT 4388 8563 4349 8564
          4335 8621

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:47 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 7:47 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT WED JUL 25 2012

.SYNOPSIS...
ISSUED AT 415 PM EDT WED JUL 25 2012
LOW PRESSURE WILL MOVE INTO THE NORTHERN GREAT LAKES REGION TONIGHT
SWINGING A WARM FRONT THROUGH THE AREA THIS EVENING. THE WARM FRONT
SHOULD PUSH THROUGH WITH DRY CONDITIONS FOR THE MOST PART. A COLD
FRONT POISED UPSTREAM THOUGH IS EXPECTED TO TOUCH OFF SHOWERS AND
STORMS THIS EVENING TO THE NORTH AND WEST OF THE AREA WHICH WILL
SLIDE INTO THE REGION THIS EVENING AND TONIGHT. SOME OF THESE STORMS
MAY REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE MAIN
THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 96. SHOWERS AND
STORMS WILL MIGRATE SOUTH THROUGH THE STATE LATE TONIGHT AND
THURSDAY ALONG AND NEAR THE COLD FRONT. ANOTHER CHANCE FOR SHOWERS
AND A FEW THUNDERSTORMS WILL EXIST ON FRIDAY AS AN UPPER LOW SWINGS
THROUGH THE GREAT LAKES.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 415 PM EDT WED JUL 25 2012

MAIN CONCERN IN THE SHORT TERM IS THE CHANCES FOR SEVERE WEATHER
THIS EVENING THROUGH THURSDAY.

DEEPER MOISTURE AND INSTABILITY ARE BEGINNING TO MAKE INROADS INTO
SOUTHWEST LOWER MICHIGAN SOUTH AND WEST OF GRAND RAPIDS. STRONG
INSTABILITY CONTINUES TO DEVELOP TO OUR WEST OVER WISCONSIN AND
MINNESOTA WITH 100MB ML CAPE VALUES IN EXCESS OF 3000 J/KG. ONCE
STORMS FIRE THIS EVENING TO THE WEST OF THE AREA THEY WILL TEND TO
ROLL EAST IN THE DEEP LAYER FLOW INTO CENTRAL LOWER MICHIGAN. THE
MAIN THREAT SHOULD BE ALONG AND NORTH OF INTERSTATE 96 LATER THIS
EVENING. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT WITH WINDS OF
35 TO 45 KNOTS IN THE 850MB-500MB LAYER. 0-6KM SHEAR VALUES SUPPORT
THE POSSIBILITY AS WELL FOR SEVERE WEATHER.

THE STORMS WILL GRADUALLY SINK SOUTH THROUGH LOWER MICHIGAN
OVERNIGHT ALONG AND AHEAD OF THE COLD FRONT. CANNOT RULE OUT THREAT
OF SEVERE EVEN OVERNIGHT WITH INSTABILITY CONTINUING AND THE 850MB
LLJ PERSISTING.

THE THREAT FOR SEVERE EXISTS INTO THURSDAY AS WELL AS THE FRONT
SLIDES OUT OF OUR AREA IN THE EARLY AFTERNOON. MCS DEVELOPMENT
ACROSS THE AREA TONIGHT THOUGH WILL DICTATE STABILITY AND LIKELIHOOD
OF STORMS TOMORROW. OVERALL THINK OUR BEST CHANCE AT STORMS AND
SEVERE WEATHER IS TONIGHT.

ANOTHER CHANCE FOR SHOWERS AND STORMS EXISTS ON FRIDAY AS THE UPPER
LOW DROPS INTO THE AREA.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 415 PM EDT WED JUL 25 2012

THE LONG TERM PORTION OF THE FCST LOOKS TO START OUT QUIET FOR THE
WEEKEND. A TRANSITION IS THEN EXPECTED TO A LITTLE MORE OF AN
UNSETTLED WEATHER PATTERN FOR THE FIRST PORTION OF NEXT WEEK.

THE AREA IS EXPECTED TO BECOME UNDER THE INFLUENCE OF SOME RIDGING
AT THE BEGINNING OF THE PERIOD ON SAT...IN THE WAKE OF THE WAVE THAT
WILL PASS THROUGH THE AREA ON FRI. THIS RIDGE WILL NOT BE THE MAIN
RIDGE AXIS OF THE HOT DOME ACROSS THE CENTRAL PORTION OF THE
COUNTRY...BUT IT WILL BE AN EXTENSION OF THE RIDGE. THIS WILL ALLOW
FOR DRY CONDITIONS. MAX TEMPS SHOULD BE IN THE LOW TO MID 80S WITH
H850 TEMPS IN THE MID TEENS.

THE RIDGING AT THE SFC WILL SLIP EAST OF THE AREA LATER IN THE
WEEKEND AS WE BECOME UNDER THE INFLUENCE OF WEAK TROUGHING JUST
DOWNSTREAM OF THE MAIN UPPER RIDGE AXIS. THE TROUGHING IS NOT
PRONOUNCED...BUT THE MODELS DO HAVE THAT LOOK THAT WE COULD BE
LOOKING AT SHORT WAVES RIDING ALONG THE MEAN UPPER FLOW. THIS
COMBINED WITH WEAK RETURN FLOW OUT OF THE GULF HELPING SUPPLY A MORE
MOIST ATMOSPHERE WILL KEEP A CHC OF PCPN IN. MAX TEMPS WILL LIKELY
REMAIN IN THE MID TO POSSIBLY UPPER 80S WITH NO STRONG ADVECTION
EITHER WAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 747 PM EDT WED JUL 25 2012

THUNDERSTORMS COULD BRING STRONG WINDS THIS EVENING. VFR
CONDITIONS EXPECTED UNTIL MID TO LATE EVENING WHEN THE STORMS COME
THROUGH WITH SOME ISOLATED IFR AND AREAS OF MVFR. GUSTS OVER 40
KNOTS ARE POSSIBLE WITH THE LINE OF THUNDERSTORMS. SOME
LINGERING SHOWERS AND MVFR CONDITIONS COULD PERSIST UNTIL 12Z.

&&

.MARINE...
ISSUED AT 415 PM EDT WED JUL 25 2012

WILL MAINTAIN THE SMALL CRAFT ADVISORY AND BEACH HAZARDS STATEMENT
INTO TONIGHT IN THE SAME CONFIGURATION. STRONG SOUTHERLY FLOW
CONTINUES ACROSS THE NORTHERN NEARSHORE WATERS WITH THE LUDINGTON
BUOY CURRENTLY GUSTING TO 27 KNOTS WITH 7 FOOT WAVES. THE WINDS AND
WAVES SHOULD GRADUALLY COME DOWN TONIGHT INTO THURSDAY AS THE
GRADIENT BECOMES BAGGIER. THERE IS THE POTENTIAL FOR WAVES TO FLIRT
WITH THE 3-4 FEET ON THURSDAY AS THE WINDS COME AROUND TO THE
NORTHWEST. CONFIDENCE IN HOW STRONG THE WINDS ARE IS A BIT LOW AND
WILL ISSUE NO HEADLINES AT THIS POINT FOR THURSDAY. WINDS AND WAVES
SHOULD BE A NON ISSUE FOR FRIDAY AND SATURDAY.

&&

.HYDROLOGY...
ISSUED AT 415 PM EDT WED JUL 25 2012

HEAVY RAIN IS A DISTINCT POSSIBILITY THE NEXT 12 TO 24 HOURS....BUT
THE MAIN THREAT MAY END UP BEING JUST NORTH OF THE AREA. THAT
SAID...850MB MOISTURE TRANSPORT IS AIMED INTO NORTHERN AND CENTRAL
LOWER MICHIGAN THIS EVENING...TRANSLATING SOUTH INTO SOUTHERN LOWER
MICHIGAN TONIGHT. THINKING CURRENTLY IS THE HIGHER END AMOUNTS WILL
BE BETWEEN A QUARTER AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST
LOWER MICHIGAN...WITH THE HIGHER AMOUNTS ACROSS CENTRAL LOWER.
STORMS WILL LIKELY BE MOVING AT A GOOD CLIP...BUT IF STORMS TRAIN
OVER THE SAME AREAS HIGHER TOTALS ARE POSSIBLE. REPEATED MCS/S
ROLLING OVER NORTHERN LOWER MAKE THAT THE BEST LIKELIHOOD FOR HIGHER
TOTALS. FRONTAL BOUNDARY WILL SHIFT SOUTH OF THE AREA TAKING THE
DEEPER MOISTURE AND HEAVY RAIN WITH IT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 4 AM EDT THURSDAY FOR MIZ037-043-
     050.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LMZ847>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...NJJ
AVIATION...OSTUNO
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jul 25, 9:20 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT WED JUL 25 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
920 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
THIS EVENING INTO THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT
INCLUDES THE ENTIRE AREA...THE HIGHEST RISK FOR SEVERE WEATHER IS
NORTH OF THE INTERSTATE 96 CORRIDOR WHERE ISOLATED TORNADOES ARE
ALSO POSSIBLE. WIND GUSTS TO 70 MPH WILL BE POSSIBLE IN SOME OF THE
STRONGEST STORMS. STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30
TO 50 MPH.

LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF TWO INCHES COULD ALSO
OCCUR NORTH OF INTERSTATE 96.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF
SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A
CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT...PARTICULARLY ALONG AND NORTH
OF THE INTERSTATE 96 CORRIDOR.

LMZ844>849-260815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
920 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND BEACH
GOERS NORTH OF GRAND HAVEN DUE TO STRONG SOUTHERLY WINDS.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS. WHILE THIS THREAT
INCLUDES ALL OF LAKE MICHIGAN... THE HIGHEST RISK FOR SEVERE WEATHER
IS NORTH OF MUSKEGON WHERE ISOLATED TORNADOES ARE ALSO POSSIBLE.
WIND GUSTS TO 60 KNOTS WILL BE POSSIBLE WITH THE STRONGEST STORMS.
STORM MOTION WILL BE TO THE EAST SOUTHEAST AT 30 TO 50 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY... BUT THE MAIN RISK OF
SEVERE WEATHER SHOULD SHIFT SOUTHEAST INTO THE OHIO VALLEY REGION. A
CHANCE OF THUNDERSTORMS ALSO EXISTS ON FRIDAY THEN AGAIN NEXT MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT...PARTICULARLY NORTH OF
MUSKEGON.

MEADE NJJ 93

In the hours before

Special weather statement, Jul 25, 8:12 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
812 PM EDT WED JUL 25 2012

MIZ037>040-260115-
CLARE-LAKE-MASON-OSCEOLA-
812 PM EDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 15 MILES NORTHEAST OF LUDINGTON...
MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM
EDT THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4418 8639 4416 8461 4381 8460 4382 8643
      4406 8652
TIME...MOT...LOC 0012Z 264DEG 25KT 4404 8617

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:12 PM EDTSpecial Weather StatementGRRClare, Lake, Mason, Osceola63 min
Jul 25, 8:19 PM EDTSpecial Marine WarningGRR41 min
Jul 25, 9:34 PM EDTSevere Thunderstorm WarningGRRClare, Osceola56 min
Jul 25, 9:40 PM EDTSpecial Marine WarningGRR95 min
Jul 25, 9:44 PM EDTTornado WarningGRRClare24 min
Jul 25, 9:49 PM EDTFlash Flood WarningGRRMason11 hr
Jul 25, 10:44 PM EDTSevere Thunderstorm WarningGRRClare, Osceola61 min
Jul 25, 10:56 PM EDTFlash Flood WarningGRRClare10 hr
Jul 25, 11:23 PM EDTSpecial Weather StatementGRRIsabella, Montcalm67 min
Jul 25, 11:40 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Mecosta, Montcalm80 min
Jul 26, 12:30 AM EDTSpecial Marine WarningGRR2 hr
Jul 26, 3:20 AM EDTSpecial Marine WarningGRR100 min
Jul 26, 4:14 AM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa37 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.